Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 13, 2005, 8:13 PM CDT for Lubbock County, Texas. It was in force for 92 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 8:13 PM CDT (01:13 UTC)
- Expired
- Aug 13, 2005, 9:45 PM CDT
- In force
- 92 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 12 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 9:00 PM CDT | FLASH FLOOD | Lubbock, TX | NUMEROUS REPORTS OF WATER RUNNING OVER ROADWAYS BETWEEN THE SOUTH LOOP TO 82ND STREET...AND 9700 BLOCK OF BOSTON STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 140118 FFWLUB TXC303-140245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 813 PM CDT SAT AUG 13 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... LUBBOCK COUNTY IN NORTHWEST TEXAS * UNTIL 945 PM CDT * AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TORRENTIAL RAIN FROM A CLUSTER OF THUNDERSTORMS OVER THE CITY OF LUBBOCK. RADAR AND SATELLITE ESTIMATE RAINFALL RATES NEARING 2 INCHES PER HOUR WITH THESE STORMS. THE INTENSE RAINFALL RATES WILL RESULT IN FLASH FLOODING OF LOW LYING AREAS. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE WOLFFORTH... SHALLOWATER...REESE CENTER...RANSOM CANYON...SLIDE...LUBBOCK...TEXAS TECH UNIVERSITY AND IDALOU. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF URBAN AREAS...STREETS AND UNDERPASSES AS WELL AS NEARBY PLAYA LAKES AND LOW LYING SPOTS. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED DIPS...OR LOW WATER CROSSINGS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3340 10157 3340 10207 3374 10206 3382 10158 $$
1 follow-up statement
000 WGUS74 KLUB 140158 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 858 PM CDT SAT AUG 13 2005 TXC303-140245- LUBBOCK TX- 858 PM CDT SAT AUG 13 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 945 PM CDT FOR LUBBOCK COUNTY... AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LARGE AREA OF HEAVY RAINFALL OVER THE EASTERN AND SOUTHEAST PORTIONS OF LUBBOCK COUNTY. THE HEAVIEST RAINFALL WAS LOCATED FROM NEAR IDALOU TO RANSOM CANYON TO WOODROW. RAINFALL AMOUNTS OF AROUND 2 INCHES HAS FALLEN OVER THE SOUTH SIDE OF THE CITY OF LUBBOCK WITH ISOLATED HIGHER TOTALS. WATER HAS BEEN REPORTED OVER THE ROADWAY NEAR HIGHWAY 84 AND THE LOOP WITH OTHER PROBLEM AREAS ON THE SOUTH SIDE OF LUBBOCK GENERALLY ALONG AND SOUTH OF 82ND STREET. LOW LYING AREAS NEAR PLAYA LAKES...CONSTRUCTION ZONES OTHER POOR DRAINAGE AREAS ARE LIKELY FULL OF WATER WITH ADDITIONAL RUNOFF LIKELY TO CAUSE FLOODING. THIS AREA OF RAIN WAS MOVING TO THE NORTHEAST AT AROUND 15 MPH. ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO HALF INCH ARE POSSIBLE WITH HIGHER AMOUNTS OVER 1 INCH OVER THE EAST AND SOUTHEAST PORTIONS OF LUBBOCK COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3340 10157 3340 10207 3374 10206 3382 10158 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 7:09 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 13, 7:09 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 709 PM CDT SAT AUG 13 2005 .UPDATE... FRONTAL BOUNDARY CONTINUES TO SLOWLY DRIFT SOUTHWARD INTO THE NORTHERN CWA. MIDDLE LEVEL FLOW IS PARALLEL TO THIS BOUNDARY SO TRAINING OF ECHOES IS A GOOD POSSIBILITY. PRECIPITABLE WATER VALUES ARE ABOUT 175 PERCENT OF NORMAL SO WE KNOW THAT HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS THAT DEVELOP. WE HAVE ALREADY SEEN RAINFALL RATES OVER 2 INCHES PER HOUR...MAYBE EVEN HIGHER. HEAVY RAINS OVER THE LAST COUPLE DAYS HAVE SOAKED THE SOILS OVER PORTIONS OF THE NORTHERN ZONES SO ANY ADDITIONAL RAINFALL WILL LEAD TO RAPID RUN OFF. FOR THESE REASONS WE HAVE DECIDED TO GO WITH A FLASH FLOOD WATCH OVER THE NORTHERN HALF OF OUR CWA. ADDITIONAL OUTFLOW BOUNDARIES SHOULD BRING A AT LEAST SCATTERED THUNDERSTORMS TO THE THE SOUTHERN HALF OF THE CWA. WE WILL HAVE TO WATCH THE FRONTAL BOUNDARY TO SEE IF IT CAN SAG A BIT FURTHER SOUTH AND INTERACTS WITH THE LOW LEVEL JET OVERNIGHT. IF THE OUTFLOW BOUNDARIES CAN FOCUS ANY OF THE THUNDERSTORMS FURTHER SOUTH WE MAY NEED TO EXPAND THE FLASH FLOOD WATCH. HAVE RAISED RAIN CHANCES AND QPF VALUES OVER THE NORTHERN CWA. && .LUB WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH FOR TXZ21>32 UNTIL 4 AM. && 18/24
Hazardous weather outlook, Aug 13, 6:00 AM CDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT SAT AUG 13 2005 TXZ021>044-141200- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE THIS AFTERNOON AND EVENING ACROSS THE REGION AS UPPER LEVEL LIFT ACTS ON A MOIST AND UNSTABLE ATMOSPHERE. THE GREATEST COVERAGE OF STORMS IS EXPECTED ACROSS THE SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS ROUGHLY NORTH OF A LINE FROM MORTON TO CHILDRESS. DUE TO THE MOIST ATMOSPHERE AND SLOW MOVEMENT OF THE STORMS. RAINFALL RATES OF ONE TO TWO INCHES AN HOUR ARE POSSIBLE AND MAY CAUSE LOCALIZED FLOODING OF LOW-LYING AREAS. LATE TONIGHT...A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH. THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED TO CONTINUE IN THE VICINITY OF THE FRONT THROUGH THE NIGHT. A FLASH FLOOD WATCH MAY BE REQUIRED BEGINNING TONIGHT. .DAYS TWO THROUGH SEVEN... LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE SUNDAY.
In the hours before
Special weather statement, Aug 13, 3:30 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CDT SAT AUG 13 2005 TXZ021>044-140400- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 330 PM CDT SAT AUG 13 2005 ...LOCALLY HEAVY RAINFALL POSSIBLE TONIGHT AND SUNDAY... SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS TONIGHT AND SUNDAY ACROSS THE SOUTH PLAINS AND LOW ROLLING PLAINS. A COLD FRONT NOSING INTO THE EXTREME SOUTHWEST TEXAS PANHANDLE EARLY THIS AFTERNOON IS EXPECTED TO MOVE INTO THE SOUTH PLAINS DURING THE EVENING AND MOVE SLOWLY ACROSS THE REGION TODAY AND SUNDAY. ALSO THE THUNDERSTORMS EARLY THIS MORNING HAVE PRODUCED NUMEROUS OUTFLOW BOUNDARIES WHICH WILL BECOME A FOCUS FOR THUNDERSTORM DEVELOPMENT. A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL ALSO MOVE ACROSS THE AREA. THE COMBINATION OF A VERY MOIST AIRMASS...NUMEROUS SURFACE BOUNDARIES...AND UPPER LEVEL DISTURBANCES WILL COMBINE TO PRODUCE PERIODS OF LOCALLY HEAVY RAINFALL. WITH A WEAK FLOW ALOFT THUNDERSTORMS DEVELOPING ALONG THE FRONT ARE EXPECTED TO MOVE VERY SLOWLY AND INCREASE THE POTENTIAL FOR LOCALIZED FLOODING. RESIDENTS OF THE SOUTH PLAINS AND LOW ROLLING PLAINS ARE URGED TO REMAIN ALERT FOR LATER STATEMENTS...AND POSSIBLE WATCHES OR WARNINGS...FROM THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LUBBOCK.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:21 AM CDT | Flash Flood Warning | LUB | Stonewall | 3 hr |
| Aug 14, 10:15 AM CDT | Flash Flood Warning | LUB | Stonewall | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.